Jump to content

a whole new world


[be...]

Recommended Posts

hello everyone and very glad to have found this forum to direct some questions i have.

 

i was stunned to learn yesterday that i should not have been instructed to taper off the 2mg of lorazepam within a period of 10 days (that i took for about 3 years for insomnia i have suffered from for the past 20 years. i am 41 now). the prescribing physician, my psychiatrist of 4 years, as well as the doctors at Stanford Sleep Disorder clinic both failed to recognize my severe withdrawal symptoms. when pressed after 4 weeks as to why i am still experiencing extreme light, smell and sound sensitivity, dizziness, blurred vision, locked muscles and severe ache in my neck and shoulders, limb heaviness and and problems with cognition and speech (and about 15 other symptoms i will spare you from. but i will note the severe rebound insomnia has subsided quite a bit), all of the doctors said i they had no idea what it was and i should go talk to my primary care doctor. so i called her office and waited another week for that appointment.

 

it has been about 4 weeks now since the last dosage of lorazepam, so my immediate goal now is to to reconcile how much of my current symptoms are from withdrawal vs. chronic sleep deprivation and to determine best next steps.  the primary care doctor identified the withdrawal symptoms within 60 seconds of our appointment and prescribed 60 mg of phenobarbitol to ease withdrawal. i was afraid to trade one dependency for another, but desperate for some relief. i took it last night for the first time. i "think" i am feeling some relief today (?).

 

how do i differentiate how much i am in lorazepam withdrawal vs. just suffering from long term and acute sleep deprivation? and do folks have experience using phenobarbitol in this case? how much and how long is safe to take?

 

i really appreciate this listserv members' wisdom and advice. i feel so dumb to have blindly trusted my multiple doctors when she prescribed lorazepam long term, as well not questioning when i was tapered off so quickly.

 

thank you and i will await any responses!

 

benfree2011

Link to comment
Share on other sites

Hi benfree2011, 

 

Congratulations on being benzo free!

 

I'm sorry your having a rough time, sometimes it's hard to tell what is withdrawal and what is a real condition. Coming off 2mg Lorazepam in only 10 days must have been tough! but I'm glad you were able to find out that that's what was causing your symptoms. I was put on Phenobarbital for a short period during and after my detox from xanax in the hospital, I was only on it for about 3 or 4 weeks total including weaning off. You're not alone, you'll find lots of support here.

 

Please ask any questions you may have.

 

Welcome to BenzoBuddies :)

 

 

Link to comment
Share on other sites

Hi benfree2011,

 

Welcome to BB  :)

 

I am saddened to hear about the tapering advise you were given.  I was told that I could taper in 10 days too, but thankfully I found this place before it was too late.

Link to comment
Share on other sites

×
×
  • Create New...